Jump to content

Citalopram reinstatement MED


Free63

Recommended Posts

Hi,

 

I have mercifully found this site - wish it was front page of google !!!

 

I ignorantly tapered 10 mg citalopram over 6 months. 1.25 mg every 3 weeks. I stepped off 4 weeks ago at 1.25 mg. Since finding this site, I realise that is the equivalent of going cold turkey!

I got blindsided by what appears, from my reading on this forum, to be acute withdrawal syndrome. That kicked in in a debilitating way 3 days ago. For the preceding two weeks I could feel anxiety growing but put it down to a very  stressful work situation. 3 days ago, I just had a melt down at work, couldn't go on, extreme fear, anxiety, crying, world is going to end, adrenal surges that never stop etc all the symptoms described with acute withdrawal syndrome. It was a major shock to me as I had not come across this forum so didn't understand what was happening.

 

I have decided to reinstate the citalopram - as that appears to be the current advice of this forum for those of us that had the misfortune of ignorantly CTing -  and hope I stabilise at least back to being able to return to work in the future. And later on can consider tapering as this site recommends.

My desire would be to reinstate at the MED that seem to work for the majority of people. Obviously there is no guarantees that will be the effective dose for me but that would at least give me a base line to start at. I don't want to start up on the original 10 mg if say 1mg or 5 mg etc is equally likely to ultimately (over 2-4 months) have an equivocal effect in the average sufferer...

 

What is the MED for citalopram? Somewhere on this site I saw 0.5 -1.25 mg??? as apposed to the 10 or 20 mg usually prescribed.

 

Much appreciated

 

Free63

2000 - zoloft - standard dose - stopped CT with minimal effects 2003 (possibly masked by the benzos)

2002 - Xanor 0.5mg SR daily for extreme anxiety

2011 - stopped Xanor CT acute withdrawal - reinstated on another benzo 10 days later (can't remember dose). Phsychiatrist suggested citalopram 20 mg - which I started ignorantly.

2013 - 2019 - found benzo buddies.org and started taper off benzo after changing to diazepam equivalent.

2019 - January completed taper and withdrawal symptoms tolerable and cleared 6 months out. Felt great. Waited another 2 months as suggested on that forum. 

2019 - October started citalopram 10 mg taper - based on available info. 1.25 mg every 3 weeks. Stepped off at 1.25mg February 21, 2019. First 2 weeks seemed equivocal to during the taper but then started to deteriorate until meltdown 2.5 weeks later (25 March 2019). Currently in full blown WD and needing to reinstate.

 

 

 

Link to comment
  • Moderator

Hello, Free63, and welcome to SA.

 

To give members the best information, we ask them to summarize their medication history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly.
 
 
Over the time of your quick taper and during the four weeks since you jumped off, your brain has made adjustments to not having the drug.  For this reason, we advise reinstating at a very low dose.  Reinstating too high a dose can be too much for your system and result in greater destabilization.  "Minimum effective dose that works for most people" is not really the standard we apply in determining a reinstatement dose; what we're looking for is (1) the dose your system can tolerate given its destabilized state and (2) brings relief from withdrawal symptoms.   I suggest a reinstatement of 0.5mg to see if that helps.  Remember, the goal of reinstatement is not total cessation of symptoms but rather bringing them down to a tolerable level.
 
It takes about 4 days for a dose change to get to get to full state in the blood and a bit longer for it to register in the brain.  You may get relief within a day or two, or it may take longer.  If after a week or so, if you aren't experiencing relief, you could increase the dosage by an additional 0.25 or 0.5mg.
 
You apparently are familiar with how to obtain small doses, but for your information I'm including this link:
 
 

Please read:

 

About reinstating and stabilizing to reduce withdrawal symptoms. -- at least the first page of the topic
 
This is your Introduction topic, where you can ask questions and post updates.

 

 

 

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg to 1.875mg 1986-2020, two CT's and reinstatements

Nov. 2020, 7-week Ativan-Valium crossover to 18.75mg Valium

Feb. 2021, begin 10%/4 week taper.  Current Valium dose as of Feb 22, 2022: 4.8mg 

March 22, 2022: hold at 4.8 and shift to Imipramine taper

Taper is 74% complete.

 

Imipramine 75 mg daily since 1986.  Jan-Sept 2016 tapered to 16mg.  

Held until Aug 2021, tapered for 4 weeks to 14.4mg

March 22, 2022: Begin 10%/4 week taper.  Current dose as of May 17: 10.5mg 

Taper is 86% complete.  

  

Supplements: omega-3, vitamins C, E and D3, magnesium glycinate, probiotic, zinc, melatonin .3mg


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

Link to comment
  • Moderator Emeritus

Hi

 

I am going through the same thing with Lexapro.

 

Reinstated three weeks ago and starting to feel better.

 

Follow Gridley's advice. It may be a tough few weeks until you find the correct dose but it does work.

 

The people on here will support you.

 

Good luck.

Escitalopram 10mgs from mid 2007 ( can't remember exact date) to 11th Dec 2018

Fentanyl patches ( don't remember dose ) from Nov 2014 to 11 Dec 2018

Quit both cold turkey Dec 2018

Reinstated 3rd March 2019 2.5 mgs.

Updosed  8March to 5mgs and holding

25/11/19 Started taper 4.5mgs and holding

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner

If you are going through Hell, keep going. NCIS series 15, David MaCallum:rolleyes:

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy